MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EB030, VOYANT FINE FUSION, 6/BX; GEI

APPLIED MEDICAL RESOURCES EB030, VOYANT FINE FUSION, 6/BX; GEI
Model Number EB030
Medical Device Problem Code Sticking (1597)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident device is anticipated to return.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Procedure performed: hemithyroidectomy.Hemithyroidectomy performed in a (b)(6) patient because of goiter.She is not under any special medication (ibuprofeno).She had been under surgery in the past, fallopian tubes were removed.Dr.Starts surgery using eb030 both dissecting and sealing all the time.After around 35 activations in the pedicle area, tissue gets sticked to the jaws.At this point jaws had been cleaned once (even though i insisted on them being cleaned more often).Because of the sticking minor bleeding took place when be tried to remove the jaws attached to the tissue.After this first incident another 10 activations took place.Jaws were cleaned another 3 times but still 3 other sticking episodes took place.Again, when dr.Removed the device jaws from the tissue minor bleedings would happen.At this point dr.Refused to keep on using voyant and he asked for ligasure small jaw to be opened.Paraphrasing the dr."from zero to ten, the confidence that your device gives me is zero, we used ligasure without cleaning it even once to finish the procedure and you could see it never got sticked".Patient status- no patient injury or illness occur associated with the complaint event.
 
Additional Manufacturer Narrative
Investigation summary: the event unit was returned for evaluation.Upon visual inspection, engineering observed blood and eschar buildup on the sealing surfaces and in the blade channel of the device.During functional testing, engineering was able to replicate the sticking that occurred in the event by activating the unit on porcine tissue.Engineering observed that, as eschar built up on the jaws and sealing surfaces of the device, tissue sticking increased.The root cause of the event is blood and eschar buildup.The instructions for use (ifu) warns that "build-up of eschar can negatively affect the sealing and cutting performance.For optimal performance, keep that jaw surfaces clean.Use a gauze pad soaked with sterile water or saline to remove eschar." applied medical will continue to monitor its vigilance system for trends and take appropriate actions as necessary.

Brand Name
EB030, VOYANT FINE FUSION, 6/BX
Common Device Name
GEI
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6595071
Report Number2027111-2017-01815
Device Sequence Number95796
Product Code GEI
UDI-Device Identifier00607915127428
UDI-Public(01)00607915127428(17)170901(30)01(10)1291087
Combination Product (Y/N)N
Initial Reporter CountryES
PMA/510(K) Number
K153017
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/28/2017
Device Model NumberEB030
Device Catalogue Number101223301
Device Lot Number1291086
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2017
Supplement Date Received by Manufacturer05/18/2017
Initial Report FDA Received Date05/26/2017
Supplement Report FDA Received Date07/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1